# SDR 99ZZZX1460

- Difficulty date: March 24, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N431ER
- Make and model: Cessna 172R
- Aircraft serial: 17280301
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: CM358910
- Condition: Overheated
- Location: Cockpit
- Part time: 1,127 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT TOOK OFF AND NOTICED A BURNING SMELL. THEY IMMEIDATELY LANDED AFTERWARDS. THE PILOT NOTICED THE LANDING LIGHT SWITCH WAS EXTREMELY HOT TO THE TOUCH.  REPLACEMENT OF THE SWITCH/BREAKER SOLVED THE PROBLEM.
